New here /Which way to turn?

Hi everyone, I am new here and I don't honestly know how to approach my problems(of which there are many). I have been diagnosed with under- active thyroid for some time and have b12 injections 3 monthly also diagnosed with IBS.

July 2015 I had an op to remove a largish cyst and the ovary it was attached to! a very stressful year - Husband then had operation and I had further tests for chest and lungs whilst this was going on (borderline asthma). To top it all, we had a close family bereavement in November after months of upset.

When I had the follow up after my op. in September 2015, The gynae. consultant said I was over- active and to reduce my dosage from 150mcgs to 125mcgs.

Fast forward to September the following year and the annual blood test for thyroid , the surgery rang next day and told me I was quite under-active and to increase to 150mcgs, then to 175mcgs. I felt worse than ever, I was running on fast forward all the time and no concentration at all just not functioning on a day to day level.

Then I seemed to just drop like a stone, so weak, no interest at all in anything;

as exhausted when I get up as when I went to bed!

Saw the Dr. seems to think it's stress and wants me to stay on 175 or alternate doses 150/175 every alternate day! I hate messing about with the medication.

I feel terrible and I have decide to just take 150mcgs until July when they want to test again. But now my throat feels horrible, I am always exhausted, my chest feels 'thumpy'(my word) and I have pins/needles in my leg and into foot. I don't know if this is thyroid or my PA.

Sorry to witter on, but would really appreciate any advice or thoughts on what to do next?

Thank you for struggling through such a long post!

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

4 Replies

oldestnewest
  • Have you got your latest blood test results? With ranges... usually in brackets after... example t4 14 (12 - 22)

  • Sorry, this is all I have:

    Result from Gynae clinic: on 23/9/15 approx. 6 weeks after operation

    Thyroid function test

    TSH 1.27mU/L

    Free T4 21.6 pmol/L

    Now Gynae consultant recommends dropping to 125mcgs, remained on this until annual thyroid test see below

    Test from Drs on 31/10/16

    Serum Sodium 141mmol/L

    Serum Potassium 4.4mmol/L

    Serum creatinine 73umol/L

    GFR calculated abbreviated MDRD 70ml/min/1.73m2

    Serum TSH level 15.89mU/L

    ! medication increased levothyroxine from 125 to 150mcg daily, repeat in 8 weeks

    Increased TSH suggestive of poor compliance/inadequate dose.

    Consider review of levothyroxine therapy taking account of patient's clinical status. Allow 8 weeks post change in levothyroxine dose before retesting: aim for a TSH within reference range.

    TSH level Drs. test 20.12.16

    Serum TSH level 6.14mU/L

    KD5588) - needs another increase in meds see 20.12.16

    Increased TSH suggestive of poor compliance/inadequate dose.

    Consider review of Levothyroxine therapy taking account of patient's clinical status. Allow 8 weeks post change in levothyroxine dose before re-testing: aim for a TSH within reference range.

    Notes: on thyroxine dose increased.

    Drs test serum TSH level on 24/3/17

    Serum TSH level 0.2mU/L

    (JDAE5588) - no change in thyroxine dose, repeat TSH in 3 months

    I am concerned about going up to 175mcgs because of symptoms that have developed recently.

    throat feels strained around the lower part, glands or thyroid itself??/

    Shakiness, thumps,

    lower back ache with pins/needles down leg into the foot, and slight numbness in foot( not all the time)

    overheating every night with flushed feeling of a day.

    Any further info would be welcome

    Result

  • for me, changing my levothyroxine was bad on my thinking. I can only describe it as bending my brain. if I have to change the amount I take I do it by 10mcg. I also bring it up or down slowly. if I feel strange I take it back to where it was before. slowly changing my dose is better for my head.

  • Thank you for replying but What thinking?? Lol

You may also like...